# SDR 20000821SH005

- Difficulty date: June 28, 2000
- Submitted: August 21, 2000
- Operation: General aviation
- Aircraft: N4206K
- Make and model: Cessna 172R
- Aircraft serial: 17280751
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: P198281
- Part serial: 0399
- Condition: Deteriorated
- Location: Induction
- Part time: 300 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR FILTER IS LISTED AS A 500-HOUR REPLACEMENT ITEM.  AT 100-HOUR INSPECTION, MADE AT 300 HOURS, NOTED THE INSPECTION AT 200 HOURS AND THE INSPECTION AT 300 HOURS THE PAPER ELEMENT OF THE FILTER ASSY HAD BADLY ERODED ON APPROXIMATELY 40 PERCENT OF THE FORWARD FACING SURFACE TO A DEPTH THAT PENETRATED THE ACCORDIAN FOLDS OF THE PAPER.  WHEN THE FILTER WAS HELD UP TO THE LIGHT, IT APPEARED THE ELEMENT HAD LOST 40 PERCENT OF ITS FILTERING CAPACITY.  THIS AIRCRAFT HAS BEEN USED FOR PRIMARY TRAINING AND RENTAL AND HAD BEEN OPERATED FROM PAVED FIELDS ONLY.   SUBMITTER SUGGESTED INSPECTING ON A 50-HOUR INTERVAL.  (X)
